Alert archive / Texas / High Wind Warnings in 2025

High Wind Warning 3, NWS Lubbock, TX

March 3, 202524 counties in Texas

NWS Lubbock, TX issued this high wind warning at Mar 3, 2025, 6:56 PM CST for 24 counties in Texas. It took effect at Mar 4, 2025, 8:00 AM CST. It was in force for 11 hr. 56 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 3, 2025, 6:56 PM CST (00:56 UTC)
In effect from
Mar 4, 2025, 8:00 AM CST
Expired
Mar 4, 2025, 6:55 PM CST
In force
11 hr
Issued by
NWS Lubbock, TX
All 24 counties

Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 00:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 4, 8:09 AM CSTNON-TSTM WND GST 596 E New Deal, TX
Mar 4, 8:09 AM CSTNON-TSTM WND GST 614 S Levelland, TX
Mar 4, 8:12 AM CSTNON-TSTM WND GST 644 S Levelland, TX
Mar 4, 8:24 AM CSTNON-TSTM WND GST 691 Nnw Lubbock Int. Airp, TXPeak wind gust measured by the ASOS through 10 AM. Severe-caliber gusts started at 7:45 AM.
Mar 4, 8:28 AM CSTNON-TSTM WND GST 583 Wnw Lubbock, TX
Mar 4, 8:30 AM CSTNON-TSTM WND DMG1 Se Lubbock, TXTree fell over on carport.
Mar 4, 8:31 AM CSTNON-TSTM WND GST 606 E New Deal, TX
Mar 4, 8:32 AM CSTNON-TSTM WND GST 584 Se Lubbock, TXMeasured by the West Texas Mesonet.
Mar 4, 8:37 AM CSTNON-TSTM WND GST 623 N Plains, TX
Mar 4, 8:45 AM CSTNON-TSTM WND GST 611 Se Ralls, TX
Mar 4, 8:55 AM CSTNON-TSTM WND GST 596 Nw White River Lake, TX
Mar 4, 8:56 AM CSTNON-TSTM WND GST 591 Ne Post, TX
Mar 4, 8:59 AM CSTNON-TSTM WND GST 593 Nnw Mcadoo, TX
Mar 4, 9:05 AM CSTNON-TSTM WND GST 595 Ssw Graham, TX
Mar 4, 9:06 AM CSTNON-TSTM WND GST 626 Nw White River Lake, TX
Mar 4, 9:12 AM CSTNON-TSTM WND GST 581 W Spur, TXInitial severe gust measured by the West Texas Mesonet.
Mar 4, 9:21 AM CSTNON-TSTM WND GST 583 Nne Tahoka, TXInitial severe gust measured by the West Texas Mesonet.
Mar 4, 9:26 AM CSTNON-TSTM WND GST 581 Sse Jayton, TXMeasured by the West Texas Mesonet.
Mar 4, 9:29 AM CSTNON-TSTM WND GST 671 N O'Donnell, TXPeak wind gust measured by the West Texas Mesonet through 9:35 AM. Severe-caliber gusts started at 9:27 AM.
Mar 4, 9:30 AM CSTNON-TSTM WND GST 646 S Wolfforth, TXMeasured by the West Texas Mesonet. Additional severe-caliber gusts started at 8:32 AM.
Mar 4, 9:31 AM CSTNON-TSTM WND GST 611 Nw Lake Alan Henry, TXInitial severe gust measured by the West Texas Mesonet.
Mar 4, 9:35 AM CSTNON-TSTM WND GST 612 Ne Slaton, TXPeak wind gust measured by the West Texas Mesonet through 9:40 AM. Initial severe-caliber gusts started at 9:26 AM.
Mar 4, 9:42 AM CSTNON-TSTM WND GST 586 Wnw Denver City, TXInitial severe gust measured by the West Texas Mesonet.
Mar 4, 9:43 AM CSTNON-TSTM WND GST 583 N Roaring Springs, TXMeasured by the West Texas Mesonet.
Mar 4, 9:46 AM CSTNON-TSTM WND GST 642 S Brownfield, TXPeak wind gust measured by the West Texas Mesonet through 9:50 AM. Severe-caliber gusts started at 9:31 AM.
Mar 4, 9:47 AM CSTNON-TSTM WND GST 62New Home, TXInitial severe gust measured by the West Texas Mesonet.
Mar 4, 9:59 AM CSTNON-TSTM WND GST 745 Ssw Graham, TXPeak wind gust measured by the West Texas Mesonet site through 10 AM. Severe-caliber gusts started at 9:05 AM.
Mar 4, 10:03 AM CSTNON-TSTM WND GST 583 Ne Aspermont, TXInitial severe gust measured by the West Texas Mesonet.
Mar 4, 10:04 AM CSTNON-TSTM WND GST 5910 Sw Paducah, TXInitial severe gust measured by the West Texas Mesonet.
Mar 4, 10:10 AM CSTNON-TSTM WND GST 6210 Wsw Guthrie, TXInitial severe gust measured by the West Texas Mesonet.
Mar 4, 10:59 AM CSTNON-TSTM WND GST 601 Ne Memphis, TXInitial severe gust measured by the West Texas Mesonet.
Mar 4, 11:25 AM CSTNON-TSTM WND GST 611 Nne Floydada, TXPeak wind gust measured by the West Texas Mesonet through 11:35 am.
Mar 4, 11:30 AM CSTNON-TSTM WND DMG4 Sw Lubbock, TXLarge tree down via social media.
Mar 4, 11:31 AM CSTTSTM WND DMG5 E Wolfforth, TXReport from mPING: Trees uprooted or snapped; Roof blown off.
Mar 4, 11:31 AM CSTNON-TSTM WND DMG5 E Wolfforth, TXCorrects previous tstm wnd dmg report from 5 E Wolfforth. Report from mPING: Trees uprooted or snapped; Roof blown off.
Mar 4, 11:36 AM CSTNON-TSTM WND GST 581 Ene Morton, TXInitial severe gust measured by the West Texas Mesonet.
Mar 4, 11:40 AM CSTNON-TSTM WND GST 588 Se Guthrie, TXInitial severe gust measured by the West Texas Mesonet.
Mar 4, 11:40 AM CSTNON-TSTM WND GST 597 Ese Silverton, TXPeak wind gust measured by the West Texas Mesonet through 11:40 am. Severe-caliber gusts started at 11:10 AM.
Mar 4, 11:42 AM CSTNON-TSTM WND GST 584 Sw Matador, TXInitial severe gust measured by the West Texas Mesonet.
Mar 4, 11:45 AM CSTNON-TSTM WND GST 596 Ene Abernathy, TXInitial severe gust measured by the West Texas Mesonet.
Mar 4, 11:54 AM CSTNON-TSTM WND GST 602 Ne Friona, TXInitial severe gust measured by the West Texas Mesonet.
Mar 4, 12:12 PM CSTNON-TSTM WND GST 744 W Childress, TXPeak wind gust measured by the ASOS through 12:30 PM.
Mar 4, 12:25 PM CSTNON-TSTM WND GST 602 Nne Childress, TXInitial severe gust measured by the West Texas Mesonet.
Mar 4, 12:33 PM CSTNON-TSTM WND GST 681 S Northfield, TXPeak gust measured by the West Texas Mesonet through 12:35 PM.
Mar 4, 12:46 PM CSTNON-TSTM WND GST 701 Sse Jayton, TXPeak wind gust measured by the West Texas Mesonet through 2 PM. Severe-caliber gusts began at 9:26 AM.
Mar 4, 12:56 PM CSTNON-TSTM WND GST 7310 Wsw Guthrie, TXPeak wind gust measured by the West Texas Mesonet through 1:55 PM. Severe-caliber gusts began at 10:10 AM.
Mar 4, 12:59 PM CSTNON-TSTM WND GST 7010 Sw Paducah, TXPeak wind gust measured by the West Texas Mesonet through 2 PM. Severe-caliber gusts began at 10:04 AM.
Mar 4, 12:59 PM CSTNON-TSTM WND GST 786 Nw White River Lake, TXPeak wind gust report by the West Texas Mesonet through 1:10 PM. Severe-caliber gusts started at 8:55 AM.
Mar 4, 1:11 PM CSTNON-TSTM WND GST 626 Ssw Anton, TXInitial severe gust measured by the West Texas Mesonet.
Mar 4, 1:25 PM CSTNON-TSTM WND GST 612 Sse Hackberry, TXPeak wind gust measured by the West Texas Mesonet through 1:40 PM. Severe-caliber gusts began at 1:22 PM.
Mar 4, 1:34 PM CSTDUST STORM7 Nw Grow, TXZero visibility in blowing dust and sand. Car stuck in ditch.
Mar 4, 1:37 PM CSTNON-TSTM WND GST 603 N Hart, TXPeak wind gust measured by the West Texas Mesonet through 1:40 PM. Severe-caliber gusts began at 1:35 PM.
Mar 4, 1:40 PM CSTNON-TSTM WND DMGDickens, TXRoof blown off house.
Mar 4, 1:47 PM CSTNON-TSTM WND GST 592 Ene Tulia, TXInitial severe gust measured by the West Texas Mesonet.
Mar 4, 2:30 PM CSTNON-TSTM WND GST 591 Ne Amherst, TXInitial severe gust measured by the West Texas Mesonet.
Mar 4, 2:50 PM CSTNON-TSTM WND GST 61Vigo Park, TXInitial severe gust measured by the West Texas Mesonet.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 0.9 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2025-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2025-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5569 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
166 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

538 
WWUS74 KLUB 040056
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
656 PM CST Mon Mar 3 2025

TXZ021-027-033-041300-
/O.EXP.KLUB.HW.W.0002.000000T0000Z-250304T0100Z/
/O.UPG.KLUB.HW.A.0001.250304T1400Z-250305T0300Z/
/O.NEW.KLUB.HW.W.0003.250304T1400Z-250305T0300Z/
Parmer-Bailey-Cochran-
Including the cities of Farwell, Morton, Bovina, Friona,
Muleshoe, and Whiteface
656 PM CST Mon Mar 3 2025

...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 9 PM CST TUESDAY...
...HIGH WIND WARNING WILL EXPIRE AT 7 PM CST THIS EVENING...

* WHAT...Northwest winds 35 to 45 mph with gusts up to 65 mph 
  expected.

* WHERE...Bailey, Cochran, and Parmer Counties.

* WHEN...From 8 AM to 9 PM CST Tuesday.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

TXZ022-023-028-029-034-035-039-040-041300-
/O.EXP.KLUB.WI.Y.0004.000000T0000Z-250304T0100Z/
/O.UPG.KLUB.HW.A.0001.250304T1400Z-250305T0300Z/
/O.NEW.KLUB.HW.W.0003.250304T1400Z-250305T0300Z/
Castro-Swisher-Lamb-Hale-Hockley-Lubbock-Yoakum-Terry-
Including the cities of Tulia, Littlefield, Amherst, Brownfield,
Wellman, Hale Center, Meadow, Slaton, Plainview, Hart, Wolfforth,
Plains, Levelland, Sundown, Denver City, Olton, Lubbock, Dimmitt,
and Happy
656 PM CST Mon Mar 3 2025

...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 9 PM CST TUESDAY...
...WIND ADVISORY WILL EXPIRE AT 7 PM CST THIS EVENING...

* WHAT...Northwest winds 35 to 45 mph with gusts up to 65 mph 
  expected.

* WHERE...Hale, Hockley, Lamb, Lubbock, Terry, Yoakum, Castro, and 
  Swisher Counties.

* WHEN...From 8 AM to 9 PM CST Tuesday.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

TXZ024>026-030>032-036>038-041>044-041300-
/O.UPG.KLUB.HW.A.0001.250304T1400Z-250305T0300Z/
/O.NEW.KLUB.HW.W.0003.250304T1400Z-250305T0300Z/
Briscoe-Hall-Childress-Floyd-Motley-Cottle-Crosby-Dickens-King-
Lynn-Garza-Kent-Stonewall-
Including the cities of Dickens, Paducah, Childress, Tahoka,
Kirkland, Lake Alan Henry, Spur, Dumont, Turkey, Guthrie, New
Home, ODonnell, Memphis, Quitaque, Floydada, Ralls, Matador,
Crosbyton, Old Glory, Post, Lockney, Jayton, Roaring Springs,
Aspermont, Cee Vee, and Silverton
656 PM CST Mon Mar 3 2025

...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 9 PM CST TUESDAY...

* WHAT...Northwest winds 35 to 45 mph with gusts up to 65 mph 
  expected.

* WHERE...The Rolling Plains, extreme southeastern Texas Panhandle, 
  and the eastern South Plains.

* WHEN...From 8 AM to 9 PM CST Tuesday.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

26
3 follow-up statements
370 
WWUS74 KLUB 040717
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
117 AM CST Tue Mar 4 2025

TXZ021>044-050300-
/O.CON.KLUB.HW.W.0003.250304T1400Z-250305T0300Z/
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-
Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-
Yoakum-Terry-Lynn-Garza-Kent-Stonewall-
Including the cities of Turkey, Littlefield, Friona, Sundown,
Brownfield, Happy, Tulia, Aspermont, Plainview, Bovina, Lubbock,
Floydada, Hale Center, Kirkland, Matador, Guthrie, Quitaque,
Levelland, Old Glory, Dickens, Olton, Ralls, Morton, Memphis,
Crosbyton, Whiteface, Dimmitt, Denver City, Farwell, Lake Alan
Henry, Silverton, Dumont, Childress, Post, Slaton, ODonnell,
Roaring Springs, Lockney, Paducah, Meadow, Spur, Muleshoe, Hart,
Cee Vee, New Home, Wolfforth, Amherst, Wellman, Plains, Jayton,
and Tahoka
117 AM CST Tue Mar 4 2025

...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 9 
PM CST THIS EVENING...

* WHAT...Northwest winds 35 to 45 mph with gusts up to 70 mph 
  expected.

* WHERE...The South Plains, Rolling Plains, and extreme southern 
  Texas Panhandle

* WHEN...From 8 AM this morning to 9 PM CST this evening.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

26
346 
WWUS74 KLUB 042233
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
433 PM CST Tue Mar 4 2025

TXZ021>044-050300-
/O.CON.KLUB.HW.W.0003.000000T0000Z-250305T0300Z/
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-
Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-
Yoakum-Terry-Lynn-Garza-Kent-Stonewall-
Including the cities of Hale Center, Quitaque, Guthrie, Tahoka,
Happy, Memphis, Muleshoe, Olton, Ralls, ODonnell, New Home,
Childress, Spur, Plains, Tulia, Kirkland, Wellman, Turkey, Denver
City, Bovina, Wolfforth, Lockney, Levelland, Dickens, Lake Alan
Henry, Amherst, Roaring Springs, Slaton, Post, Dumont, Friona,
Brownfield, Aspermont, Hart, Old Glory, Matador, Whiteface,
Morton, Jayton, Silverton, Cee Vee, Lubbock, Paducah, Dimmitt,
Meadow, Floydada, Farwell, Plainview, Sundown, Littlefield, and
Crosbyton
433 PM CST Tue Mar 4 2025

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

* WHAT...Northwest winds 35 to 45 mph with gusts up to 70 mph 
  expected.

* WHERE...The South Plains, Rolling Plains and the far southern 
  Texas Panhandle.

* WHEN...Until 9 PM CST this evening.

* IMPACTS...High winds will cause blowing dust, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

MCZ
693 
WWUS74 KLUB 050055
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
655 PM CST Tue Mar 4 2025

TXZ021>044-050200-
/O.CAN.KLUB.HW.W.0003.000000T0000Z-250305T0300Z/
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-
Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-
Yoakum-Terry-Lynn-Garza-Kent-Stonewall-
Including the cities of Hale Center, Quitaque, Guthrie, Tahoka,
Happy, Memphis, Muleshoe, Olton, Ralls, ODonnell, New Home,
Childress, Spur, Plains, Tulia, Kirkland, Wellman, Turkey, Denver
City, Bovina, Wolfforth, Lockney, Levelland, Dickens, Lake Alan
Henry, Amherst, Roaring Springs, Slaton, Post, Dumont, Friona,
Brownfield, Aspermont, Hart, Old Glory, Matador, Whiteface,
Morton, Jayton, Silverton, Cee Vee, Lubbock, Paducah, Dimmitt,
Meadow, Floydada, Farwell, Plainview, Sundown, Littlefield, and
Crosbyton
655 PM CST Tue Mar 4 2025

...HIGH WIND WARNING IS CANCELLED...

High winds have ended for this evening.

$$

MCZ

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this high wind warning went out at Mar 3, 6:19 PM CST, 37 minutes earlier. Its key messages:

  • Updated at 617 PM CST Mon Mar 3 2025
  • Strong to severe storms possible tonight in the eastern Rolling Plains.
  • Dangerous high wind event on Tuesday with some wind gusts of 70+ mph likely.
  • Localized dust storm conditions possible on Tuesday, mainly over the far southern South Plains.
  • Critical fire weather likely area wide on Tuesday.
Area forecast discussion, Mar 3, 6:19 PM CST, 37 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
619 PM CST Mon Mar 3 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 617 PM CST Mon Mar 3 2025

 - Strong to severe storms possible tonight in the eastern Rolling
   Plains.

 - Dangerous high wind event on Tuesday with some wind gusts of
   70+ mph likely.

 - Localized dust storm conditions possible on Tuesday, mainly
   over the far southern South Plains.

 - Critical fire weather likely area wide on Tuesday.

&&

.SHORT TERM...
(This evening through Tuesday)
Issued at 234 PM CST Mon Mar 3 2025

Satellite channels showed an upper low barreling east over the Four
Corners this afternoon ahead of a whopping 150 knot jet at 300 mb.
The widespread high wind event already underway in NM and into
portions of our western counties will unfortunately shift squarely
over our forecast area on Tuesday, but not until we contend with a
round of nocturnal storms in the eastern Rolling Plains as a Pacific
front collides with the dryline toward midnight. Recent models,
including CAMs, are keen on initiating convection overnight well
east of Highway 83; however, with modest backing of surface winds
this evening east of the dryline we feel the dryline will retreat a
bit further west and open the door to storms in our far eastern
column of counties before the Pacific front sweeps these east after
midnight.

Strong lee cyclogenesis in Colorado will slide ESE across Kansas on
Tuesday while the upper low expands south through the TX Panhandle
in response to a vort max upstream digging into the base of the
trough. This impulse will swing a hefty mid-level cold pocket (-28C
at H5) over the Caprock by daybreak accompanied by some rain and
even a few snow showers, mainly in our N-NW counties, before
subsidence overwhelms this saturated layer anchored around H7. The
main story Tuesday remains high wind as the H7 height gradient
sharpens so much that it exceeds our local high wind flowchart
thresholds! The 200 nautical mile height gradient at H7 grows to
nearly 120 meters by 15z which is remarkable and a testament to the
hurricane-force winds in this layer. These gusts could easily mix to
the surface by midday as mixing heights extend into this layer, so
an upgrade to a High Wind Warning is likely either this evening over
overnight once our current warning expires. HREF clusters show
better agreement in this N-S oriented 60-70 knot H7 wind belt
traversing eastward through the day, so the most dangerous winds
will be shifting off the Caprock through the afternoon before
finally easing by the evening as mixing wanes. Lastly, blowing dust
will be a factor everywhere tomorrow, but of primary concern is the
very real threat of dust storm conditions along and southeast of
Brownfield Highway where the worst visibilities are most likely to
set up from these intense NW winds. Later shifts will revisit this
potential as needed. Few changes were made to NBM's temps tonight
and tomorrow, although the NBM winds were traded for much higher
values more in tune with HREF max values given the magnitude of this
setup.

&&

.LONG TERM...
(Tuesday night through next Sunday)
Issued at 234 PM CST Mon Mar 3 2025

Winds will slowly diminish Tuesday night as well as chances of
patchy blowing dust will move northeastward out of the region as
the upper trough proceeds east away from the region. A
deamplifying ridge will follow the trough bringing zonal flow
aloft. The strong winds are not over just yet though as a stacked
lee side low will increase southerly winds on Thursday as it
passes over the Central Plains. Highs on Thursday increase into
the 70s region wide due to the warm air being ushered in by the
southerly flow. Breezy winds will shift from the west early Friday
as the surface low continues to track east swinging a Pacific
front through the area though the effects will not last long as a
cold front will push through the area from the north later Friday
into Saturday. Northerly winds following the front will be breezy
cooling highs back into the 60s for Friday and 50s for Saturday.
The cold front will also bring slight chance of precipitation
Friday evening into Saturday with the possibility for wintry mix
overnight for much of the South Plains. Mild and quiet weather
expected beginning next week as upper ridging once again sets up
overhead Sunday and Monday.

&&

.AVIATION...
(00Z TAFS)
Issued at 617 PM CST Mon Mar 3 2025

Wind and blowing dust will be an issue over the next 24 hours.

Magnitude and direction of LLWS for CDS is a point of uncertainty
during the evening hours due to placement of surface boundaries.

There is a potential for a MVFR cloud deck late Tuesday morning. If
this cloud deck is present this could serve to lower surface wind
speeds. With this cloud deck there could be issues with virga and
associated downbursts. Otherwise, just watch out for the wind. It
shan't be pleasant.

KCL JDS

&&

.FIRE WEATHER...
Issued at 234 PM CST Mon Mar 3 2025

Extremely critical fire weather conditions continue this afternoon
over the western South Plains and far southwest Texas Panhandle
where high winds of 35 to 45 mph and single-digit RHs are creating
RFTIs of 7 to 8. Conditions elsewhere will remain less volatile for
fire spread thanks to winds of 20 to 30 mph. These winds will draw
lower this evening but remain breezy overnight with generally poor
RH recoveries. A few storms are possible overnight well off the
Caprock as a Pacific cold front overruns the dryline.

High winds are likely beginning Tuesday morning as westerly winds of
30 to 40 mph turn NW and increase to 40-50 mph with some gusts of
70+ mph likely. These winds will gradually taper from W-E through
the afternoon at which time RHs fall into the teens and 20s. Even
though high temperatures will be 15-20 degrees cooler than today,
the magnitude of winds combined with favorable RHs will still
create widespread critical fire conditions with an enhanced threat
for fire starts from any downed power lines.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning until 9 PM CST this evening for TXZ021>044.

High Wind Warning until 7 PM CST this evening for TXZ021-027-033.

High Wind Watch from Tuesday morning through Tuesday evening for
TXZ021>044.

Fire Weather Watch from Tuesday morning through Tuesday evening
for TXZ021>044.

Wind Advisory until 7 PM CST this evening for TXZ022-023-028-029-
034-035-039-040.

&&

SHORT TERM...26
LONG TERM....10
AVIATION...26
Hazardous weather outlook, Mar 3, 2:02 PM CST, 4 hours 54 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Lubbock TX
202 PM CST Mon Mar 3 2025

TXZ021>044-042015-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd-
Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum-
Terry-Lynn-Garza-Kent-Stonewall-
202 PM CST Mon Mar 3 2025

This Hazardous Weather Outlook is for the South Plains, Rolling
Plains, and the far Southern Texas Panhandle.

.DAY ONE...This afternoon and tonight.

A High Wind Warning remains in effect for Bailey, Cochran and Parmer
Counties until 7 PM this evening. A Wind Advisory continues for the
remainder of the outlook area until 7 PM, while a Red Flag Warning
remains in effect for the entire forecast area until 9 PM.

A line of thunderstorms may develop over the eastern Rolling Plains
tonight. Some storms may be severe, capable of producing hail up to
quarter size and wind gusts near 60 mph.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

A High Wind Watch and Fire Weather Watch are in effect for much of
the day Tuesday for northwest winds of 35 to 45 mph with a few gusts
to 70 mph. Blowing dust is likely during the day with localized dust
storm conditions in the southern South Plains.

Strong winds may develop each day from Thursday through Saturday.

In the hours before

Local storm report, Mar 3, 3:16 PM CST, 3 hours 40 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
316 PM CST Mon Mar 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     Non-Tstm Wnd Gst 9 SW Earth              34.19N 102.56W
03/03/2025  M60 MPH          Lamb               TX   Mesonet

            Measured by the TTU mesonet.

&&

JDV
Local storm report, Mar 3, 3:48 PM CST, 3 hours 8 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
348 PM CST Mon Mar 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     Non-Tstm Wnd Gst 2 NE Friona             34.66N 102.70W
03/03/2025  M61 MPH          Parmer             TX   Mesonet

            West Texas Mesonet report.

&&
Local storm report, Mar 3, 4:55 PM CST, 2 hours 1 minute before
Preliminary Local Storm Report
National Weather Service Lubbock TX
455 PM CST Mon Mar 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0446 PM     Non-Tstm Wnd Gst 2 SSW Muleshoe          34.20N 102.74W
03/03/2025  M59 MPH          Bailey             TX   Mesonet

            West TX mesonet report.

&&
Local storm report, Mar 3, 6:27 PM CST, 29 minutes before
Preliminary Local Storm Report
National Weather Service Lubbock TX
627 PM CST Mon Mar 3 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     Non-Tstm Wnd Gst 2 NE Friona             34.66N 102.70W
03/03/2025  M67 MPH          Parmer             TX   Mesonet

            West Texas Mesonet report.

0544 PM     Non-Tstm Wnd Gst 9 WSW Earth             34.18N 102.55W
03/03/2025  M67 MPH          Lamb               TX   Mesonet

            West Texas Mesonet report.

0606 PM     Non-Tstm Wnd Gst 1 NE Amherst            34.02N 102.40W
03/03/2025  M62 MPH          Lamb               TX   Mesonet

            West Texas Mesonet report.

0554 PM     Non-Tstm Wnd Gst 2 NE Dimmitt            34.57N 102.29W
03/03/2025  M61 MPH          Castro             TX   Mesonet

            West Texas Mesonet report.

0616 PM     Non-Tstm Wnd Gst 3 N Hart                34.43N 102.11W
03/03/2025  M65 MPH          Castro             TX   Mesonet

            West Texas Mesonet report.

0520 PM     Non-Tstm Wnd Gst 2 SSW Muleshoe          34.20N 102.74W
03/03/2025  M64 MPH          Bailey             TX   Mesonet

            West Texas Mesonet report.

&&

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 3, 8:56 PM CSTRed Flag WarningLUBBailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more22 hr

Nearby

High Wind Warnings in Texas, 2025Every high wind warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.